Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 32, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Sep 7, 1996, 3:27 PM EDT for Hamilton County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1996, 3:27 PM EDT (19:27 UTC)
- Expired
- Sep 7, 1996, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 071929 FFWMRX TNC065-072230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 327 PM EDT SAT SEP 7 1996 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 630 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...HAMILTON COUNTY AT 327 DOPPLER RADAR ESTIMATED THAT MORE THAN 3 INCHES OF RAIN HAS FALLEN WITHIN THE LAST 3 HOURS JUST TO THE NORTH OF THE CHATTANOOGA CITY LIMITS NEAR THE RED BANK COMMUNITY. DUE TO THIS AMOUNT OF RAINFALL AND THE FACT THAT IT IS STILL RAINING FLASH FLOODING IS HIGHLY LIKELY WITHIN THIS AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MO2VE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 9:39 AM EDT, 5 hours 48 minutes earlier.
Area forecast discussion, Sep 7, 9:39 AM EDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 940 AM EDT SAT SEP 7 1996 WV IMAGERY CLEARLY SHOWS THE UPR TROUGH MOVING ACROSS THE MS RVR WITH A TRAILING VORT MAX IN SW TN. TH\ESE FEATURES ALONG WITH AFTN HEATING WL BE ENOUGH TO GENERATE SCTD STORMS THIS AFTN AND EARLY EVENING. CURRENT FCST HAS THIS COVERED WELL SO NO CHANGES NEEDED THERE. ALSO TEMPS AND WINDS LOOK ON TRACK. MB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:41 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 34 min |
| Sep 7, 3:15 PM EDT | Flash Flood Warning | MRX | Bradley | 3 hr |
| Sep 7, 3:23 PM EDT | Severe Thunderstorm Warning | MRX | Fentress | 37 min |
| Sep 7, 3:35 PM EDT | Severe Thunderstorm Warning | MRX | Cumberland, Morgan | 40 min |
| Sep 7, 5:43 PM EDT | Flash Flood Warning | MRX | Sevier | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.